Betty's Husband's Case History
My husband is 92 years old. He picked up c-diff
after a prolonged hospital stay and after many antibiotic treatments for
aspiration pneumonia. The first treatment was one week of Flagyl which made
him have even worse spells of diarrhea. When the Flagyl stopped the diarrhea
stopped gradually and even ceased for two whole days. Unfortunately he
suffered a small stroke and had to go into a nursing home for physical therapy
and guess what? - the diarrhea came back. Flagyl this time for two weeks.
The diarrhea almost was under control but he tested positive again and now is
on Vanco for ten days. As soon as he received the Vanco the diarrhea
increased again. I am really upset and had counted on Vanco to have no side
affects and to take care of the problem. As he is in a nursing home Medicare
is paying for the antibiotic but it is in liquid form and I have neglected to
ask the strength. He gets it every six hours. He is also taking acidophilus
in capsule form. He has no pain or cramping but right now very watery
stools. I am going to request a consult with a specialist.
Has anyone had a similar experience with these
drugs? I feel that his age has allot to do with the fact that he has a
difficult time tolerating the antibiotics. He is on tube feed now so we can
easily replace the liquid that is lost.
Clostridium Difficile Foundation